MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035432060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned.
 
Event or Problem Description
It was reported that resistance was encountered when advancing the subject coil through the microcatheter and the coil was mechanically detached inside the microcatheter shaft.The broken part of the coil was removed by applying negative pressure with syringe.Another coil was used to complete the procedure successfully.No patient consequences reported due to this event.
 
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.The subject device were not returned for analysis; therefore, visual, dimensional and functional testing could not be performed.In case of this complaint, the additional information provided by the customer indicated that there was no damage noted to the packaging and the device was prepared as per direction for use (dfu).While there are a number of potential causes for the reported issue, because the review and analysis of available information failed to identify a definitive cause, a cause of underminable was assigned to the as reported issue main coil prematurely detached/separated inside patient.
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 2 MM X 6 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8847302
Report Number3008881809-2019-00222
Device Sequence Number2824114
Product Code HCG
UDI-Device Identifier04546540676016
UDI-Public04546540676016
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Catalogue NumberM0035432060
Device Lot Number20932426
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;